About this Journal Submit a Manuscript Table of Contents
Abstract and Applied Analysis
Volume 2013 (2013), Article ID 147232, 10 pages
http://dx.doi.org/10.1155/2013/147232
Research Article

Pattern Formation in Predator-Prey Model with Delay and Cross Diffusion

1Department of Mathematics, Wenzhou University, Wenzhou 325035, China
2Chengdu Institute of Computer Application, Chinese Academy of Sciences, Chengdu 610041, China
3College of Mathematics and Econometrics, Hunan University, Changsha 410082, China
4Department of Mathematics, Hubei Minzu University, Enshi 445000, China

Received 29 August 2013; Revised 4 October 2013; Accepted 4 October 2013

Academic Editor: Massimiliano Ferrara

Copyright © 2013 Xinze Lian et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. C. Neuhauser, “Mathematical challenges in spatial ecology,” Notices of the American Mathematical Society, vol. 48, no. 11, pp. 1304–1314, 2001. View at MathSciNet
  2. R. S. Cantrell and C. Cosner, Spatial Ecology via Reaction-Diffusion Equations, John Wiley & Sons, 2003. View at Publisher · View at Google Scholar · View at MathSciNet
  3. G. Nicolis and I. Prigogine, Self-Organization in Nonequibibrium System, John Wiley & Sons, 1997.
  4. A. B. Medvinsky, S. V. Petrovskii, I. A. Tikhonova, H. Malchow, and B.-L. Li, “Spatiotemporal complexity of plankton and fish dynamics,” SIAM Review, vol. 44, no. 3, pp. 311–370, 2002. View at Publisher · View at Google Scholar · View at MathSciNet
  5. J. D. Murray, “Discussion: turing's theory of morphogenesis: its influence on modelling biological pattern and form,” Bulletin of Mathematical Biology, vol. 52, no. 1-2, pp. 119–152, 1990. View at Publisher · View at Google Scholar · View at Scopus
  6. A. Gierer and H. Meinhardt, “A theory of biological pattern formation,” Biological Cybernetic, vol. 12, no. 1, pp. 30–39, 1972. View at Publisher · View at Google Scholar · View at Scopus
  7. M. C. Cross and P. C. Hohenberg, “Pattern formation outside of equilibrium,” Reviews of Modern Physics, vol. 65, no. 3, pp. 851–1112, 1993. View at Publisher · View at Google Scholar · View at Scopus
  8. P. Jung and G. Mayer-Kress, “Spatiotemporal stochastic resonance in excitable media,” Physical Review Letters, vol. 74, no. 11, pp. 2130–2133, 1995. View at Publisher · View at Google Scholar · View at Scopus
  9. Y. N. Kyrychko, K. B. Blyuss, S. J. Hogan, and E. Schöll, “Control of spatiotemporal patterns in the Gray-Scott model,” Chaos, vol. 19, no. 4, Article ID 043126, 2009. View at Publisher · View at Google Scholar · View at Scopus
  10. K. J. Lee, W. D. McCormick, Q. Ouyang, and H. L. Swinney, “Pattern formation by interacting chemical fronts,” Science, vol. 261, no. 5118, pp. 192–194, 1993. View at Scopus
  11. B. Lindner, J. García-Ojalvo, A. Neiman, and L. Schimansky-Geier, “Effects of noise in excitable systems,” Physics Reports, vol. 392, no. 6, pp. 321–424, 2004. View at Publisher · View at Google Scholar · View at Scopus
  12. H. Malchow and S. V. Petrovskii, “Dynamical stabilization of an unstable equilibrium in chemical and biological systems,” Mathematical and Computer Modelling, vol. 36, no. 3, pp. 307–319, 2002. View at Publisher · View at Google Scholar · View at MathSciNet
  13. A. M. Turing, “The chemical basis of morphogenesis,” Philosophical Transactions of the Royal Society of London B, vol. 237, no. 641, pp. 37–72, 1952.
  14. G. Nicolis and I. Prigogine, Biological Invasions: Global Perspective, John Wiley & Sons, 1989.
  15. S. N. Higesada and K. Kawasaki, Biological Invasions: Theory and Practice, Oxford University Press, 1997.
  16. M. A. Aziz-Alaoui and M. Daher Okiye, “Boundedness and global stability for a predator-prey model with modified Leslie-Gower and Holling-type II schemes,” Applied Mathematics Letters, vol. 16, no. 7, pp. 1069–1075, 2003. View at Publisher · View at Google Scholar · View at MathSciNet
  17. M. A. Aziz-Alaoui and M. Daher Okiye, “On the dynamics of a predator-prey model with the holling-tanner functional response,” in Proceedings of the 5th European Conference on Mathematical and Theoretical Biology (ESMTB '02), V. Capasso, Ed., pp. 270–278, 2002.
  18. B. I. Camara and M. A. Aziz-Alaoui, “Dynamics of a predator-prey model with diffusion,” Dynamics of Continuous, Discrete & Impulsive Systems A, vol. 15, no. 6, pp. 897–906, 2008. View at MathSciNet
  19. B. I. Camara and M. A. Aziz-Alaoui, “Turing and Hopf patterns formation in a predator-prey model with Leslie-Gower-type functional response,” Dynamics of Continuous, Discrete & Impulsive Systems B, vol. 16, no. 4, pp. 479–488, 2009. View at MathSciNet
  20. B. Camara, Complexité de dynamiques de modles proie-prédateur avec diffusion et application [Ph.D. thesis], Universit du Havre, 2009.
  21. X. N. Guan, W. M. Wang, and Y. L. Cai, “Spatiotemporal dynamics of a Leslie-Gower predator-prey model incorporating a prey refuge,” Nonlinear Analysis: Real World Applications, vol. 12, no. 4, pp. 2385–2395, 2011. View at Publisher · View at Google Scholar · View at MathSciNet
  22. M. Ferrara and L. Guerrini, “An economic growth model with power law logistic technology and time delay,” Far East Journal of Mathematical Sciences, vol. 72, no. 1, pp. 169–174, 2013.
  23. C. Bianca, M. Ferrara, and L. Guerrini, “Hopf bifurcations in a delayed-energy-based model of capital accumulation,” Applied Mathematics & Information Sciences, vol. 7, no. 1, pp. 139–143, 2013. View at Publisher · View at Google Scholar · View at MathSciNet
  24. C. Bianca, M. Ferrara, and L. Guerrini, “The Cai model with time delay: existence of periodic solutions and asymptotic analysis,” Applied Mathematics & Information Sciences, vol. 7, no. 1, pp. 21–27, 2013. View at Publisher · View at Google Scholar · View at MathSciNet
  25. M. Ferrara, “A note on convergence speed and population in the AK model with habit formation,” International Journal of Pure and Applied Mathematics, vol. 67, no. 3, pp. 327–335, 2011. View at MathSciNet
  26. M. Ferrara, “Technological diffusion and Benthamite utility in the Ramsey model: an analytical exploration,” International Journal of Pure and Applied Mathematics, vol. 67, no. 2, pp. 225–236, 2011. View at MathSciNet
  27. C. Bianca, M. Ferrara, and L. Guerrini, “High-order moments conservation in thermostatted kinetic models,” Journal of Global Optimization, pp. 1–16, 2013. View at Publisher · View at Google Scholar
  28. W. M. Wang, Y. L. Cai, Y. N. Zhu, and Z. G. Guo, “Allee-effect-induced instability in a reactiondiffusion predator-prey model,” Abstract and Applied Analysis, vol. 2013, Article ID 487810, 10 pages, 2013. View at Publisher · View at Google Scholar
  29. S. Wang, W. Liu, Z. Guo, and W. Wang, “Traveling wave solutions in a reaction-diffusion epidemic model,” Abstract and Applied Analysis, vol. 2013, Article ID 216913, 13 pages, 2013. View at Publisher · View at Google Scholar · View at MathSciNet
  30. S. Ruan, “On nonlinear dynamics of predator-prey models with discrete delay,” Mathematical Modelling of Natural Phenomena, vol. 4, no. 2, pp. 140–188, 2009. View at MathSciNet
  31. A. F. Nindjin, M. A. Aziz-Alaoui, and M. Cadivel, “Analysis of a predator-prey model with modified Leslie-Gower and Holling-type II schemes with time delay,” Nonlinear Analysis: Real World Applications, vol. 7, no. 5, pp. 1104–1118, 2006. View at Publisher · View at Google Scholar · View at MathSciNet
  32. R. Yafia, F. El Adnani, and H. T. Alaoui, “Limit cycle and numerical similations for small and large delays in a predator-prey model with modified Leslie-Gower and Holling-type II schemes,” Nonlinear Analysis: Real World Applications, vol. 9, no. 5, pp. 2055–2067, 2008. View at Publisher · View at Google Scholar · View at MathSciNet
  33. R. Xu and L. Chen, “Persistence and stability for a two-species ratio-dependent predator-prey system with time delay in a two-patch environment,” Computers & Mathematics with Applications, vol. 40, no. 4-5, pp. 577–588, 2000. View at Publisher · View at Google Scholar · View at MathSciNet
  34. Q. S. Li and L. Ji, “Control of turing pattern formation by delayed feedback,” Physical Review E, vol. 69, no. 4, Article ID 046205, 2004. View at Scopus
  35. K. P. Hadeler and S. G. Ruan, “Interaction of diffusion and delay,” Discrete and Continuous Dynamical Systems B, vol. 8, no. 1, pp. 95–105, 2007. View at Publisher · View at Google Scholar · View at MathSciNet
  36. P. Ghosh, S. Sen, and D. S. Ray, “Nonlinear dynamics of finite perturbation: collapse and revival of spatial patterns,” Physical Review E, vol. 79, no. 1, Article ID 016206, 2009. View at Publisher · View at Google Scholar · View at MathSciNet
  37. S. Sen, P. Ghosh, S. S. Riaz, and D. S. Ray, “Time-delay-induced instabilities in reaction-diffusion systems,” Physical Review E, vol. 80, no. 4, Article ID 046212, 2009. View at Publisher · View at Google Scholar · View at Scopus
  38. P. Ghosh, S. Sen, and D. S. Ray, “Reaction-Cattaneo systems with fluctuating relaxation time,” Physical Review E, vol. 81, no. 2, Article ID 026205, 2010. View at Publisher · View at Google Scholar · View at Scopus
  39. P. Ghosh, “Control of the Hopf-Turing transition by time-delayed global feedback in a reaction-diffusion system,” Physical Review E, vol. 84, no. 1, Article ID 016222, 2011. View at Publisher · View at Google Scholar · View at Scopus
  40. P. Ghosh, S. Sen, S. S. Riaz, and D. S. Ray, “Controlling birhythmicity in a self-sustained oscillator by time-delayed feedback,” Physical Review E, vol. 83, no. 3, Article ID 036205, 2011. View at Publisher · View at Google Scholar · View at MathSciNet
  41. Y. Zhu, Y. Cai, S. Yan, and W. Wang, “Dynamical analysis of a delayed reaction-diffusion predator-prey system,” Abstract and Applied Analysis, vol. 2012, Article ID 323186, 23 pages, 2012. View at Publisher · View at Google Scholar · View at MathSciNet
  42. S. Yan, X. Lian, W. Wang, and Y. Wang, “Bifurcation analysis in a delayed diffusive Leslie-Gower model,” Discrete Dynamics in Nature and Society, vol. 2013, Article ID 170501, 11 pages, 2013. View at MathSciNet
  43. X. Z. Lian, H. L. Wang, and W. M. Wang, “Delay-driven pattern formation in a reaction-diffusion predator-prey model incorporating a prey refuge,” Journal of Statistical Mechanics, vol. 2013, no. 4, Article ID P04006, 2013.
  44. S. L. Yan, X. Z. Lian, W. M. Wang, and R. K. Upadhyay, “Spatiotemporal dynamics in a delayed diffusive predator model,” Applied Mathematics and Computation, vol. 224, pp. 524–534, 2013.
  45. W. Wang, Y. Lin, L. Zhang, F. Rao, and Y. Tan, “Complex patterns in a predator-prey model with self and cross-diffusion,” Communications in Nonlinear Science and Numerical Simulation, vol. 16, no. 4, pp. 2006–2015, 2011. View at Publisher · View at Google Scholar · View at MathSciNet
  46. W.-M. Wang, W.-J. Wang, Y.-Z. Lin, and Y.-J. Tan, “Pattern selection in a predation model with self and cross diffusion,” Chinese Physics B, vol. 20, no. 3, Article ID 034702, 2011. View at Publisher · View at Google Scholar · View at Scopus
  47. V. N. Biktashev, J. Brindley, A. V. Holden, and M. A. Tsyganov, “Pursuit-evasion predator-prey waves in two spatial dimensions,” Chaos, vol. 14, no. 4, pp. 988–994, 2004. View at Publisher · View at Google Scholar · View at MathSciNet
  48. J. B. Shukla and S. Verma, “Effects of convective and dispersive interactions on the stability of two species,” Bulletin of Mathematical Biology, vol. 43, no. 5, pp. 593–610, 1981. View at Publisher · View at Google Scholar · View at MathSciNet
  49. X. Lian, Y. Yue, and H. Wang, “Pattern formation in a cross-diffusive ratio-dependent predator-prey model,” Discrete Dynamics in Nature and Society, vol. 2012, Article ID 814069, 13 pages, 2012. View at MathSciNet
  50. E. H. Kerner, “Further considerations on the statistical mechanics of biological associations,” Bulletin of Mathematical Biophysics, vol. 21, pp. 217–255, 1959. View at MathSciNet
  51. N. Shigesada, K. Kawasaki, and E. Teramoto, “Spatial segregation of interacting species,” Journal of Theoretical Biology, vol. 79, no. 1, pp. 83–99, 1979. View at Publisher · View at Google Scholar · View at MathSciNet
  52. Z. Mei, Numerical Bifurcation Analysis for Reaction-Diffusion Equations, vol. 28, Springer, Berlin, Germany, 2000. View at MathSciNet
  53. M. R. Garvie, “Finite-difference schemes for reaction-diffusion equations modeling predator-prey interactions in MATLAB,” Bulletin of Mathematical Biology, vol. 69, no. 3, pp. 931–956, 2007. View at Publisher · View at Google Scholar · View at MathSciNet
  54. R. K. Upadhyay, W. Wang, and N. K. Thakur, “Spatiotemporal dynamics in a spatial plankton system,” Mathematical Modelling of Natural Phenomena, vol. 5, no. 5, pp. 102–122, 2010. View at Publisher · View at Google Scholar · View at MathSciNet
  55. W. M. Wang, L. Zhang, H. L. Wang, and Z. Q. Li, “Pattern formation of a predator-prey system with Ivlev-type functional response,” Ecological Modelling, vol. 221, no. 2, pp. 131–140, 2010. View at Publisher · View at Google Scholar · View at Scopus